MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BLADE 5.5 FULL RADIUS ELITE DISPOSABLE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BLADE 5.5 FULL RADIUS ELITE DISPOSABLE; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210909
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Twisted/Bent (2981); Scratched Material (3020); Insufficient Device Problem Information (3190); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference case-(b)(4).H3, h6: the reported device was received for evaluation.A visual inspection revealed it was not returned with original packaging.The color scheme of the device matches the print.One tooth of the inner blade has bent out of position and is missing the upper portion of the tooth.There is heavy scoring inside the outer blade and deformed on the opening edges from the deformed inner blade rotating inside of it.A functional evaluation was performed on the returned device and found that it is not possible to manually rotate the inner blade, nor can it be removed from the outer blade due to the bent tooth.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found a similar reported event.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include allowing the rotating portion of the blade to touch another metal object or excessive ¿side-loading¿.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a meniscectomy, the disposable blade stopped working, and when it was removed from the handpiece, the tip was getting stuck when turning.The procedure was completed without any surgical delay using a s+n back-up device.No further complications were reported.

Brand Name
BLADE 5.5 FULL RADIUS ELITE DISPOSABLE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22039725
Report Number1219602-2025-01168
Device Sequence Number8899115
Product Code HAB
UDI-Device Identifier03596010582737
UDI-Public3596010582737
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210909
Device Lot Number51185330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/16/2025
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexFemale